Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 4, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 2, 2008, 3:49 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 2, 2008, 9:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 3:49 AM CST (09:49 UTC)
- In effect from
- Mar 2, 2008, 9:00 AM CST
- Expired
- Mar 2, 2008, 8:21 PM CST
- In force
- 11 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4962 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 020949 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 349 AM CST SUN MAR 2 2008 NEZ039>041-046>048-060>062-072>074-082-083-021800- /O.NEW.KGID.WI.Y.0004.080302T1500Z-080303T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL- GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND... ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA 349 AM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. STRONG NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH ARE EXPECTED TO DEVELOP THIS MORNING BEHIND A COLD FRONT. WINDS WILL THEN REMAIN STRONG INTO THE AFTERNOON BEFORE GRADUALLY SUBSIDING LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ005>007-017>019-NEZ049-063-064-075>077-084>087-021800- /O.NEW.KGID.WI.Y.0004.080302T1800Z-080303T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK- ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...AURORA... YORK...HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 349 AM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. STRONG NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON BEHIND A COLD FRONT. WINDS WILL THEN REMAIN STRONG THROUGH MID AFTERNOON...BEFORE GRADUALLY SUBSIDING LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS73 KGID 021511 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 911 AM CST SUN MAR 2 2008 KSZ005>007-017>019-NEZ049-063-064-075>077-084>087-030000- /O.EXT.KGID.WI.Y.0004.080302T1600Z-080303T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK- ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...AURORA... YORK...HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 911 AM CST SUN MAR 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH ARE EXPECTED THROUGH THE AFTERNOON HOURS...BEFORE GRADUALLY SUBSIDING BY EARLY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ039>041-046>048-060>062-072>074-082-083-030000- /O.CON.KGID.WI.Y.0004.000000T0000Z-080303T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL- GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND... ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA 911 AM CST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTH WINDS OF AROUND 30 MPH...WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED THROUGH THE AFTERNOON...BEFORE GRADUALLY SUBSIDING BY SUNSET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 022056 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 256 PM CST SUN MAR 2 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 030000- /O.CON.KGID.WI.Y.0004.000000T0000Z-080303T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 256 PM CST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTH WINDS WILL CONTINUE TO AT SPEEDS NEAR 30 MPH WITH GUSTS TO 45 MPH THROUGH ABOUT 6 PM. USE EXTRA CAUTION IF YOU ARE DRIVING THE REST OF THE AFTERNOON...AND KEEP A FIRM GRIP ON THE WHEEL. $$
000 WWUS73 KGID 030001 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 601 PM CST SUN MAR 2 2008 NEZ039>041-049-064-077-087-030115- /O.CAN.KGID.WI.Y.0004.000000T0000Z-080303T0000Z/ VALLEY-GREELEY-NANCE-POLK-YORK-FILLMORE-THAYER- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...OSCEOLA... YORK...GENEVA...HEBRON 601 PM CST SUN MAR 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA BUT CAN STILL BE EXPECTED TO BE ON THE BREEZY SIDE THROUGH THE OVERNIGHT HOURS. $$ KSZ005>007-017>019-NEZ046>048-060>063-072>076-082>086-030300- /O.EXT.KGID.WI.Y.0004.000000T0000Z-080303T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-SHERMAN-HOWARD- MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS- CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LOUP CITY...ST. PAUL... CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...AURORA... ELWOOD...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON 601 PM CST SUN MAR 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... NORTH WINDS SUSTAINED AT NEAR 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED TO CONTINUE THROUGH ABOUT 9 PM. USE EXTRA CAUTION IF YOU ARE DRIVING EARLY THIS EVENING...AND KEEP A FIRM GRIP ON THE WHEEL. $$ WESELY
000 WWUS73 KGID 030221 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 821 PM CST SUN MAR 2 2008 KSZ005>007-017>019-NEZ046>048-060>063-072>076-082>086-030330- /O.CAN.KGID.WI.Y.0004.000000T0000Z-080303T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-SHERMAN-HOWARD- MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS- CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LOUP CITY...ST. PAUL... CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...AURORA... ELWOOD...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON 821 PM CST SUN MAR 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELED THE WIND ADVISORY. WINDS HAVE DECREASED AND WILL REMAIN BELOW ADVISORY CRITERIA THROUGH THE REMAINDER OF THE NIGHT. $$ WESELY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:19 AM CST, 30 minutes earlier.
Area forecast discussion, Mar 2, 3:19 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
319 AM CST SUN MAR 2 2008
.DISCUSSION...MAIN PROBLEM FOR THIS FORECAST WILL BE PRECIPITATION
TODAY...ALONG WITH TEMPERATURES AND WINDS.
MORNING SURFACE ANALYSIS PLACED A COLD FRONT FROM CENTRAL SOUTH
DAKOTA SOUTHWEST INTO NORTH CENTRAL COLORADO. AHEAD OF THE BOUNDARY
WARM TEMPERATURES PREVAILED WITH READINGS STILL IN THE 40S AND 50S.
BEHIND THE FRONT...TEMPERATURES WERE FALLING INTO THE 30S. MORNING
WATER VAPOR IMAGERY SHOWED AN UPPER RIDGE ACROSS THE UPPER
MISSISSIPPI RIVER VALLEY...WHILE A TROUGH WAS MOVING FROM MONTANA
SOUTHWARD INTO THE FOUR CORNERS REGION. THE COLD FRONT IS EXPECTED
TO MOVE SOUTHEAST TODAY AS THE UPPER TROUGH GRADUALLY SHIFTS EAST.
TEMPERATURES AHEAD OF THE FRONT SHOULD HAVE A CHANCE TO RISE SOME
THIS MORNING...HOWEVER ONCE THE FRONT PASSES AND COLD AIR ADVECTION
TAKES OVER...THINK THAT READINGS WILL BECOME STEADY OR FALL. HAVE
GONE WITH A NON-DIURNAL CURVE FOR TEMPERATURES TODAY IN THE GRIDS
WITH MAXIMUM TEMPERATURES GENERALLY OCCURRING ACROSS THE AREA BY
LATE MORNING.
WINDS WILL ALSO BE A CONCERN BEHIND THE FRONT WITH STRONG 3 HOUR
PRESSURE RISES OF 4 TO 5 MB EXPECTED BEHIND THE FRONT. H85 WINDS
ARE ALSO EXPECTED TO INCREASE TO 45 TO 50 KTS BEHIND THE
FRONT...AND WITH GOOD DOWNWARD MOMENTUM TRANSFER EXPECTED AS PER
AREA BUFR SOUNDINGS HAVE SOME CONCERN THAT MANY SPOTS WILL APPROACH
WIND ADVISORY CRITERIA. HAVE DECIDED TO GO AHEAD AND ISSUE A WIND
ADVISORY ACROSS THE FORECAST AREA FOR TODAY...WITH IT BEGINNING IN
THE NORTHWEST THIS MORNING...AND THEN SHIFTING SOUTHEAST BY THIS
AFTERNOON. OBVIOUSLY CLOUD COVER MAY TRY TO HINDER SPEEDS A
BIT...AND A QUICK GLANCE AT THE 06Z NAM/WRF IS NOT QUITE AS STRONG
AT H85 TODAY...BUT IT WILL BE WINDY NONE THE LESS.
PRECIPITATION ACROSS MUCH OF THE FORECAST AREA LOOKS LIKELY TODAY AS
THE UPPER SYSTEM MOVES INTO THE PLAINS AND LARGE SCALE LIFT
INCREASES ACROSS THE REGION. BANDING OF THE PRECIPITATION ALSO
LOOKS LIKELY WITH STRONG MID-LEVEL FRONTOGENESIS AND INSTABILITY
PRESENT ACROSS THE AREA. IN FACT...WOULD NOT BE SURPRISED TO SEE A
COUPLE OF THUNDERSTORMS TRY TO WORK THEIR WAY INTO THE SOUTHEAST
THIS AFTERNOON. DESPITE EVERYTHING THAT IS WORKING IN FAVOR OF
PRECIPITATION DEVELOPMENT TODAY...THERE IS A CONCERN THAT CONVECTION
TO THE SOUTHEAST COULD EVENTUALLY HINDER PRECIPITATION ACROSS THE
GID CWA DUE TO THE POSSIBILITY OF SUBSIDENCE DEVELOPING BEHIND THE
CONVECTION.
PRECIPITATION TYPE IS ALSO A CHALLENGE TODAY WITH SATURATION
GENERALLY OCCURRING FROM THE TOP DOWN ACROSS THE AREA. THIS WILL
MAKE IT COLD ENOUGH ALOFT FOR SNOW...BUT WARM AIR BELOW H9 COULD
MELT SOME OF THE SNOW TO RAIN...ESPECIALLY IN THE SOUTHEAST. WILL
START WITH RAIN INITIALLY...BUT TRANSITION IT TO SNOW FROM NORTHWEST
TO SOUTHEAST AS THE COLDER AIR PROGRESSES SOUTH. WHEN IT COMES TO
ACCUMULATIONS...HAVE GENERALLY GONE WITH AN INCH OR TWO...WITH THE
HIGHER AMOUNTS IN THE SOUTHEAST WHICH SHOULD HAVE SNOW THIS EVENING
AS THE STRONGER MID-LEVEL FRONTOGENESIS DEVELOPS NEAR THE FORECAST
AREA. OVERALL CONFIDENCE IN AMOUNTS IS NOT VERY HIGH SINCE IT WILL
OBVIOUSLY HINGE ON WHEN THINGS CHANGE TO SNOW...AND WILL ALSO DEPEND
ON ANY BANDS THAT SET UP ACROSS THE AREA. ANOTHER CONCERN IS THE
WARM SURFACE TEMPERATURES THAT WILL BE IN PLACE THIS MORNING WHICH
MAY HAVE A DIFFICULT TIME FALLING BELOW FREEZING UNTIL LATE THIS
AFTERNOON OR EVENING. WE DID CONSIDER THE POSSIBILITY OF A WINTER
TYPE HEADLINE TODAY AND EVENING...BUT CONFIDENCE WAS NOT HIGH ENOUGH
IN REGARDS TO AMOUNTS...PLACEMENT AND OVERALL
ACCUMULATIONS...ESPECIALLY ROADS WHICH TEND TO HAVE THE BIGGEST
IMPACT. PRECIPITATION CHANCES WILL THEN COME TO AN END LATE THIS
EVENING INTO THE OVERNIGHT HOURS...AND WILL GO DRY AGAIN ON
MONDAY.
&&
.AVIATION...06Z TAF FOR KGRI. LIGHT SOUTH WINDS AND SCATTERED HIGH
CLOUDS CAN BE EXPECTED THROUGH THE OVERNIGHT HOURS. A STRONG COLD
FRONT WILL THEN BLAST THROUGH KGRI BETWEEN 6AM AND 9AM THAT WILL
SEND THE TEMPERATURES FALLING AND TURN THE WIND TO NORTHERLY.
NORTH WINDS OF 20 TO 30 MPH GUSTING OVER 30 MPH CAN BE EXPECTED
THROUGH SUNDAY ALONG WITH RAIN CHANGING TO SNOW BY SUNDAY
AFTERNOON INTO EARLY EVENING.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
NEZ049-063-064-075>077-084>087.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR NEZ039>041-046>048-060>062-072>074-082-083.
KS...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
KSZ005>007-017>019.
&&Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.